# SDR CALA9701683

- Difficulty date: November 30, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N12538
- Make and model: Doug DC-9-32
- Aircraft serial: 47218
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Transformer
- Part number: A6241
- Condition: Failed
- Location: Aft Lavatory
- Stage of operation: TX
- Nature of condition: B
- Precautionary procedure: F

## Discrepancy

THE FLIGHT ATTENDANT REPORTED SMOKE IN THE LT AFT LAV AFTER LANDING AT IAH.  THERE WERE NO VISIBLE SIGNS OF FIRE.  THE HALON FIRE BOTTLE IN AFT LAV AND AFT WATER FIRE EXTINGUISHER WERE USED AND THE SMOKE CEASED.  THE AIRCRAFT ARRIVED SAFELY AT THE GATE.  MAINTENANCE FOUND THE LT AFT LAV LIGHTING AND RETURN TO SERVICE POWER TRANSFORMER BURNT.  THE TRANSFORMER WAS REMOVED AND REPLACED AND OPERATIONAL CHECK WAS GOOD.  THE LAV SMOKE DETECTOR WAS REPLACED DUE TO FIRE AGENT CONTAMINATION.  IN ADDITION, BOTH THE HALON AND WATER FIRE BOTTLES WERE REPLACED.
